More memory gaps. Bloody ones.

So that memory gap between writing entries turns out to have led to something far more sinister. As in, I woke up this morning at 4 AM, went to get a pack smokes, went BACK to bed - and woke up at 6 AM with cuts on my wrists.

Cuts that I do not remember making. AT ALL. Again, there had been the nebulous thought of "Hm. Cutting. Interesting." I smoked a couple of cigarettes, went to bed, woke up, and wrote this morning's LJ entry (of which I was perfectly cognizant for). I then looked down and saw red. Red that had already been seeping open for over an hour.

Shallow cuts, mind you. Very superficial, but I have no recollection of finding a sharp object, making the cuts, and then ignoring it to crawl back into the blankets.

Weirdly enough? Writing out Livejournal entries under a blackout freaks me out WAY worse than cutting during blackouts. Backwards thinking - or else the cutting freaks me out on a level that I don't want to dwell on.

Is something wrong with my meds, which are otherwise working perfectly and I don't want to fuck with at all? Early dementia? Lupus eating at my brain?

So I did what I know to do - called a friend and absconded to the ER. Their psych ward was full, as was the other place they normally send people to. A bed may open in the second ward later, which may be utilized.

My initial labs, blood and urine work, came back just fine. Normally if I go off the edge, it's because of some kind of looming infection. Not so this time. On the other hand, blood and labs don't always show brain troubles.

The thing is, I feel fine. I don't feel at all sad, despairing, hopeless, or sorrowful. I didn't feel that waking up either. I'd slept all day yesterday, waking up to go pee a few times, and woke up this morning thinking only one thing - "Damn. We're out of cigarettes. I'd better go get some."

They did dress up my wounds, though, which felt very nice. They are now wet thanks to me doing dishes. I should probably change them out.

This is wierd and pointing to a much larger problem that I don't at all want to think about.

This entry was originally posted at http://quirkytizzy.dreamwidth.org/1085195.html
Hm... I'm trying to give this a real deep thought here...

It could be a side-effect of the new med. If not mentioned there, then it's got some other reason - rather that it lies with you mentally than with the drug and which effects it has on you.

How do I say...
The Wellbutrin may help you suppressing negative moods and motivations for self-harm actions mentally, most of the time, but it doesn't make the general urge go away. So the urge comes out in uncontrolled patters, whenever your mental awareness responsible for the control over it fails you.
Those are such moments like the "blackouts", when you can't remember what you've been doing in that time episode.
I think the terms "dissociation", "depersonalisation" and "derealisation" should get a focus here.
As those are the subjects which contain such circumstances when you do things that you can't remember for any sake later.

In fact, it reminds me to descriptions of people with dissociative personality disorder, when inside a change to a character takes place who's not on the mental map of the personality system and therefore there's no control over it, nor does the whole system know at all what this "person" is there for (in tasks) or what it's a manifestation for, which life experiences.

But, I know such patterns also exist in the big spectrum of disorders that follow trauma in general, not only this single personality disorder.
My doc had me on Wellbutrin for a while. I had a job that I billed in 15 minute increments: I repaired life-support equipment. One day, I finished a job that usually took about an hour, and started to log my time. The clock and my log sheet showed that the one-hour job had taken me more than six hours.

I had no recollection of doing anything aside from starting and ending the job. People who saw me working said I looked awake and alert, just very focused on what I was doing.

Wellbutrin puts me in a fugue state. It's not a listed side-effect, but three tries by two different doctors resulted in the same lost and unremembered time during which I operated on autopilot doing god-knows-what. It was otherwise effective, but it just isn't the drug for me. It may not be the drug for you, either.

To the good, since it's probably the drug, it isn't likely to be early dementia.

Talk to the prescribing doctor. There are drugs in the same class that may work better for you.

Memory loss is a known possible side effect of Wellbutrin. It sounds like lessening the dosage solves the problem for some people.